Alert archive / Louisiana / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 49, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 22, 2022, 1:37 PM CDT for Vernon Parish, Louisiana; Newton County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2022, 1:37 PM CDT (18:37 UTC)
- Expired
- Aug 22, 2022, 2:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Vernon Parish, LA, Newton County, TX
The radar
The Ft Polk radar (KPOE), 56 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2659 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
329
WUUS54 KLCH 221837
SVRLCH
LAC115-TXC351-221915-
/O.NEW.KLCH.SV.W.0049.220822T1837Z-220822T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
137 PM CDT Mon Aug 22 2022
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
West central Vernon Parish in west central Louisiana...
Northeastern Newton County in southeastern Texas...
* Until 215 PM CDT.
* At 136 PM CDT, a severe thunderstorm was located over Burkeville,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Toledo Bend Dam, Burkeville, Burr Ferry, Wiergate and Evans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3120 9344 3092 9352 3090 9375 3117 9368
3118 9360 3117 9358 3119 9355 3120 9355
TIME...MOT...LOC 1836Z 217DEG 22KT 3099 9362
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
K. KuyperWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 1:00 PM CDT, 37 minutes earlier.
Area forecast discussion, Aug 22, 1:00 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 100 PM CDT Mon Aug 22 2022 ...New AVIATION... .UPDATE... Issued at 924 AM CDT Mon Aug 22 2022 Widespread convection ongoing north of the area this morning in the vicinity of a decaying frontal boundary. Scattered convection over the gulf of Mexico is now moving inland. Guidance is in relatively good agreement on the majority of storms remaining across central and north Louisiana with more isolated storms closer to the coast through the afternoon. Updated PoPs to reflect this trend with the rest of the forecast on track. Jones && .SHORT TERM... (Today through Wednesday) Issued at 249 AM CDT Mon Aug 22 2022 Wx map shows a decaying frontal boundary across East Texas eastward across Central and Northern Louisiana. Temperatures remain in the mid to upper 70s, with dewpoints a degree or two below temperatures. Radar already showing isolated to scattered nocturnal showers across the coastal waters beginning to move ashore Southeast Texas and Southwest Louisiana. The upper air pattern will be dominated by a mid to upper level trough over the Central and Eastern U.S. extending southward to the northern Gulf of Mexico through Tuesday. This, with copious amounts of Gulf moisture (precip H2O ranging 2.0-2.5"), periodic west to east moving disturbances along and ahead of the decaying frontal boundary will keep numerous to widespread showers and thunderstorms today through Wednesday, with the best chances during the late morning to early evening hours. WPC continues the Slight Risk of Excessive Rainfall along the northern tier parishes and counties, with a Marginal Risk for the remainder of the area for the Day 1 & 2 (Today and Tuesday) outlooks. For Day 3 (Wednesday), the Slight Risk of Excessive Rainfall extends across the entire area, as the flash flood potential will be greater with the soils becoming increasing saturated. There is a Marginal Risk of severe weather possible later this afternoon along the frontal boundary during the time of maximum heating, with damaging winds the primary threat. Modest low-level veering of the winds with height may contribute to a wind profile sufficient for weak low-level rotation, and thus a brief tornado cannot be ruled out with these storms along the frontal boundary. 08 && .LONG TERM... (Thursday through Sunday) Issued at 249 AM CDT Mon Aug 22 2022 An upper level trough will remain in place over most the eastern sections of the country through Thursday, While the trough is in place, weak upper level disturbances will move across the local region and interact with the ample tropical moisture. This will keep rain chances high with the typical diurnal/nocturnal pattern. Friday into early next week, a slightly drier air mass advects in plus weak ridging gradually builds aloft. While the forecast is far from dry, rain chances will decrease somewhat Friday and for the weekend. 05 && .AVIATION... (18Z TAFS) Issued at 1254 PM CDT Mon Aug 22 2022 Scattered showers and thunderstorms will continue across the region this afternoon into early this evening. A weak frontal boundary will sag south into central Louisiana late tonight providing a focus for continued widespread showers and thunderstorms through the night and into Tuesday. AEX is likely to see the most significant impacts with MVFR to IFR ceilings and visibilities. Activity will be more scattered further south, but periods of visibility reducing heavy rainfall and MVFR ceilings will be possible at the coastal terminals. Away from storms, light southerly winds will prevail. Jones && .PRELIMINARY POINT TEMPS/POPS... AEX 87 73 82 71 / 90 90 100 60 LCH 89 76 85 74 / 70 50 90 70 LFT 88 76 84 74 / 90 50 90 70 BPT 90 77 86 75 / 70 50 90 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...66 LONG TERM....05 AVIATION...15
Hazardous weather outlook, Aug 22, 4:02 AM CDT, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 402 AM CDT Mon Aug 22 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-230915- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 402 AM CDT Mon Aug 22 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Numerous to widespread showers and thunderstorms will develop across the area today into this evening hours. The strongest storms will produce frequent cloud to ground lightning and gusty winds. In addition, locally heavy rainfall and high rain rates can be expected. A Slight Risk of excessive rainfall (Level 2 out of 4) along the northern tier parishes and counties, with a Marginal Risk (Level 1 out of 4) for excessive rainfall for the remainder of the area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Numerous to widespread thunderstorms can be expected each day. Storms will be capable of occasional to frequent cloud to ground lightning and gusty winds. In addition, locally heavy rainfall and high rain rates will be possible. There is a Marginal to Slight Risk of excessive rainfall and localized flash flooding threat continues Tuesday and Wednesday. The issuance of Flood Watches may become necessary. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-230915- Sabine Lake-Calcasieu Lake-Vermmilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 402 AM CDT Mon Aug 22 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected today and tonight. Stronger storms could produce locally higher winds and seas, along with occasional cloud to water lightning and heavy rainfall reducing visibility to less than one mile at times. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to numerous thunderstorms are expected each day. Locally higher winds and seas, along with occasional to frequent cloud to water lightning and heavy rainfall can be expected with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 22, 1:29 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
129 PM CDT Mon Aug 22 2022
LAZ027-TXZ260-221900-
Vernon LA-Northern Newton TX-
129 PM CDT Mon Aug 22 2022
...A strong thunderstorm will impact portions of west central Vernon
Parish in west central Louisiana and northern Newton Counties through
200 PM CDT...
At 128 PM CDT, Doppler radar was tracking a strong thunderstorm near
Farrsville, or near Burkeville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newton, Toledo Bend Dam, Burkeville, Jamestown, Farrsville,
Mayflower, Stringtown and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3085 9358 3082 9386 3095 9386 3116 9391
3118 9362 3117 9358 3119 9355 3123 9354
3124 9356 3125 9354 3128 9353 3128 9346
TIME...MOT...LOC 1828Z 203DEG 23KT 3095 9376
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:48 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 27 min |
| Aug 22, 2:15 PM CDT | Special Weather Statement | LCH | Vernon | 30 min |
| Aug 22, 2:33 PM CDT | Special Weather Statement | LCH | Vernon | 27 min |
| Aug 22, 6:54 PM CDT | Flood Watch | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 3 days |
| Aug 22, 1:29 PM CDT | Special Weather Statement | LCH | Newton | 31 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2022Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.